Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 8, NWS Elko, NV

February 25, 20244 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 25, 2024, 3:22 AM PST for 4 counties in Nevada. It took effect at Feb 26, 2024, 7:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 3:22 AM PST (11:22 UTC)
In effect from
Feb 26, 2024, 7:00 AM PST
Expired
Feb 27, 2024, 1:00 AM PST
In force
18 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 116 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2844 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WWUS75 KLKN 251122
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
322 AM PST Sun Feb 25 2024

NVZ030-036-260000-
/O.UPG.KLKN.HW.A.0001.240226T1200Z-240227T0600Z/
/O.NEW.KLKN.HW.W.0001.240226T1200Z-240227T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
322 AM PST Sun Feb 25 2024

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 4 AM to 7 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-260000-
/O.NEW.KLKN.WI.Y.0008.240226T1500Z-240227T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
322 AM PST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 7 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-260000-
/O.NEW.KLKN.WI.Y.0008.240226T1800Z-240227T0600Z/
Southeastern Elko County-
Including the city of West Wendover
322 AM PST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-260000-
/O.NEW.KLKN.WI.Y.0008.240226T1800Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
322 AM PST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM PST
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 10 AM Monday to 1 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
5 follow-up statements
133 
WWUS75 KLKN 261010
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PST Mon Feb 26 2024

NVZ030-036-270000-
/O.CON.KLKN.HW.W.0001.240226T1200Z-240227T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
210 AM PST Mon Feb 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 4 AM to 7 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-270000-
/O.CON.KLKN.WI.Y.0008.240226T1500Z-240227T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
210 AM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 7 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-270000-
/O.CON.KLKN.WI.Y.0008.240226T1800Z-240227T0600Z/
Southeastern Elko County-
Including the city of West Wendover
210 AM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-270000-
/O.CON.KLKN.WI.Y.0008.240226T1800Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
210 AM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 10 AM Monday to 1 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
636 
WWUS75 KLKN 262330
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
330 PM PST Mon Feb 26 2024

NVZ030-036-270300-
/O.CON.KLKN.HW.W.0001.000000T0000Z-240227T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
330 PM PST Mon Feb 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Humboldt County and Northern Lander County and 
  Northern Eureka County.

* WHEN...From 4 AM to 7 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-037-270600-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/
Southeastern Elko County-
Southern Lander County and Southern Eureka County-
Including the cities of West Wendover, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
and Garden Pass
330 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-270900-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
330 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 10 AM Monday to 1 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
267 
WWUS75 KLKN 270252
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
652 PM PST Mon Feb 26 2024

NVZ030-036-270400-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-240227T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, and Palisade
652 PM PST Mon Feb 26 2024

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have diminished this evening to levels well below warning
criteria. As such, the High Wind Warning will be allowed to expire
at 7PM. 

$$

NVZ033-037-270600-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/
Southeastern Elko County-
Southern Lander County and Southern Eureka County-
Including the cities of West Wendover, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
and Garden Pass
652 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Southeastern Elko County and Southern Lander County 
  and Southern Eureka County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-270900-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
652 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County.

* WHEN...Until 1 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
312 
WWUS75 KLKN 270544
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
944 PM PST Mon Feb 26 2024

NVZ033-037-270645-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-240227T0600Z/
Southeastern Elko County-
Southern Lander County and Southern Eureka County-
Including the cities of West Wendover, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
and Garden Pass
944 PM PST Mon Feb 26 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

The conditions the prompted the Wind Advisory have diminished
below advisory criteria. Winds may still remain breezy throughout
the night. 

$$

NVZ040-270900-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
944 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County.

* WHEN...Until 1 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
870 
WWUS75 KLKN 270849
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1249 AM PST Tue Feb 27 2024

NVZ040-271000-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-240227T0900Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
1249 AM PST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

Winds have dimnished to below advisory thresholds across
northwestern Nye county. As a result, the advisory has been
allowed to expire.

$$

NVZ030-280000-
/O.NEW.KLKN.HW.A.0002.240229T1500Z-240301T0600Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
1249 AM PST Tue Feb 27 2024

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Humboldt County.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:16 PM PST, 13 hours 6 minutes earlier.

Area forecast discussion, Feb 24, 2:16 PM PST, 13 hours 6 minutes before
Area Forecast Discussion
National Weather Service Elko NV
216 PM PST Sat Feb 24 2024

.SYNOPSIS...A high pressure ridge continues to persist through
this weekend. Southwest winds increase Sunday evening ahead of an
approaching weather system from the Pacific Northwest which will impact
northern and central Nevada Monday and Tuesday bringing gusty
winds and winter precipitation. Expect another round of winter
weather to arrive Thursday through next weekend.

&&

.SHORT TERM...Tonight through Sunday night. Quiet weather
continues through Sunday evening as an upper level ridge continues
to influence the region. High pressure associated with this ridge
will begin to weaken and give way to an approaching cold front
from the NW. Expect winds to increase from the WSW shifting to
WNW late Sunday evening, first in northern Nevada in Humboldt and
Elko counties.

.LONG TERM...Monday through next Saturday.

Monday...Increasing 700 mb flow of 50-60 kts ahead of this cold
front dropping in from the northwest will produce a round of
strong ridge top winds Monday afternoon-evening with peak gusts
70+ mph for the Ruby and East Humboldt ridges. For lower
elevations, areas from central Lander and Eureka counties
northward are currently on track to see peak gusts of 45-55 mph
Monday afternoon-evening, with 60-70 mph possible in wind prone
areas. A High Wind Watch starting 4am Monday morning and ending at
10 pm Monday night has been issued for these areas.

This cold front and its best forcing for producing bands of
enhanced rain/snow initially reaches northwest NV by Monday
afternoon, but the majority of the latest guidance then shifts
the best precip chances farther east across northeast NV. The
cold front will also help lower snow level elevations in northern
Nevada helping to keep precipitation as snow. Snowfall amounts
range from 10-15" in the Rubies, East Humboldt, and northern Elko
ranges while valleys are forecast to receive 2-4". Snowfall
amounts (75-90% probability) coupled with gusty winds have
necessitated the need to issue a Winter Storm Watch for Humboldt
County beginning 4 am Monday and ending 4 am Tuesday. Any precip
(30-40% probability) that reaches central Nevada will be of the
liquid type until snow levels drop later into Tuesday then will
turn to snow.

Tuesday through Saturday...As quickly as the trough
entered the region, it's on the way out on Tuesday. Lower
elevations dry out while instability supports continuation of
showers across the mountains. Any accumulation will be light. By
Wednesday, westerly flow off the Pacific will begin to moderate
the air mass, raising snow levels to 4500-5500 feet. Mountains
will continue to see precipitation through the end of the week as
a deepening trough along the Pac NW coast maintains a steady and
moist flow aloft. Lower elevations will see precipitation chances
increase again toward the end of the week as the trough shifts
inland. After Thursday, snow levels will gradually lower in
response to the advancing trough.

&&

.AVIATION...VFR conditions expected for all terminals over the
next 24 hour period. KWMC, KBAM, and KEKO can expect winds to
increase from light and variable to WSW at 10-15 knots late Sunday
afternoon. Remaining terminals will remain light and variable
throughout the forecast period.

&&

.LKN Watches/Warnings/Advisories...
High Wind Watch from late Sunday night through Monday evening
Humboldt County...Northern Lander County and Northern Eureka
County.

Winter Storm Watch from late Sunday night through late Monday
night Northern Elko County...Ruby Mountains and East Humboldt
Range...South Central Elko County...Southeastern Elko County...
Southwest Elko County.

&&

95

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:22 AM PSTHigh Wind WarningLKNEureka, Humboldt, Lander40 hr
Feb 25, 3:23 AM PSTBlizzard WarningLKNElko, White Pine49 hr
Feb 25, 3:23 AM PSTWinter Storm WarningLKNElko43 hr
Feb 25, 3:23 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Lander, White Pine49 hr

Nearby

Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.